Side Effects that make you go WTF?!

February 2, 2008 at 2:58 pm 4 comments

Last night sucked in all sorts of ways, but mostly because my dose of seroquel both a) made me very tired and b) prevented me from going to sleep for hours. I’ve noticed before that the seroquel can make me feel rather panicky for a while after I feel the dose come on, but I’ve always been able to transition from that state to sleep without too much trouble. Not so last night. I was tired and mildy disoriented, but the combination of nasal congestion and a really weird feeling in my legs completely got in the way of sleep. I had to get up and wander around my flat for a while. I eventually got some sleep, but not for a few frustrating hours.

Speaking of weird side effects – and why is is that psychiatric medications always have them? – I’ve noticed one that’s really fucking weird. This is one of those sexual side-effects that nobody seems to talk about. I’m not actually going to talk about it either – I’m just going to point to this Wikipedia page. My reaction was mostly: WTF?! When I was still taking the Seroquel twice-daily, I was as lifeless as a Ken doll, so it (ahem) didn’t come up. Now it only happens now after I’ve taken my seroquel dose, so it’s easy enough to avoid. But still… WTF?!

Advertisements

Entry filed under: Uncategorized. Tags: , .

A lack of income Vegetarian, pescetarian, whatever…

4 Comments Add your own

  • 1. Gabriel...  |  February 2, 2008 at 7:44 pm

    I’ve never noticed the retrograde thing… and I have to say, that’s some freaky shit, but I have noticed the orgasm can be enhanced quite a bit if you time it right. If you can hit it just as that really tired, almost bodily draining sensation the Seroquel gives you, the effect can be very nice. And by “nice” I mean “holy shit what the fuck was that about?”.

    I find the sensation of the pills taking over to be that of being wrapped in a sleeping bag or a comforter… it’s like a slow, thick wave. The weird feeling in the legs is familiar, so is the need to walk around. But I’ve been able to fight through it and drop off to sleep… but you’re on three times my dose so maybe that’s where the similarity stops.

  • 2. experimental chimp  |  February 2, 2008 at 8:34 pm

    Gabriel: It is indeed some freaky shit. The feeling of the seroquel coming on definitely has a wrapped in wool aspect. I think the panicky stuff I get with it might be related to my caffeine consumption, with the caffeine and seroquel fighting over the epinephrine receptors. It’s a theory anyway.

  • 3. untreatable  |  February 4, 2008 at 3:37 pm

    When I first started Seroquel I couldn’t keep my eyes open an hour later but as time went by this faded pretty quick. At the moment I take this med 3 times a day to keep my brain from racing but I have noticed that its effective period has been getting shorter and shorter so I guess I will have to up the dose again. I like this drug and compared to others I have been on the side effects are low once your body gets use to it but I just wished the effective period would last longer.

  • 4. patientanonymous  |  February 11, 2008 at 10:11 pm

    Well, meds are fucked. Sorry…bad pun, there.

    I’m a girl, so I can’t speak to retrograde ejaculation. I can speak to sleep timing (it takes a while to kick in and it seems to work for me…unless perhaps something has me upset or I am sick or…?…migraine…yes.)

    Orgasm? Well, I might need to fit that in beforehand as the Seroquel might be too sedating.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

Trackback this post  |  Subscribe to the comments via RSS Feed


Hi, I'm James. I'm a 26 year old guy from England with bipolar disorder (currently well controlled). I also have a circadian rhythm sleep disorder (not so well controlled). This blog has charted my journey from mental illness, through diagnosis and, recently, into recovery. It's not always easy, but then, what is?

Archives

Self-righteous note about smoking

As of 12th September 2008 it has been forty five weeks since I quit smoking. So in another seven weeks it'll have been a whole year.

%d bloggers like this: